MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number ZNGRMS180HJ
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Arrhythmia (1721); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A zinger wire was intended to be used during a crt implant procedure.No damage noted to packaging.No issues removing the device from the packaging as per ifu.The device was inspected with no issues.The guide wire was flushed before use.The wire tip was not formed by the physician.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during insertion/delivery.During a crt implant, the right atrial lead and the right ventricle lead were in place.The zinger was advanced in order to place the left ventricular lead.Since the desired position was not reached, the operator wanted to retract the lead but it was not possible.An attempt was made to advance the lead over the guidewire in order to try to loosen the zinger, but it was not possible as the wire was stuck in the anterior branch.As the zinger was pulled in, there was a lot of resistance and the patient developed ventricular arrhythmia.The entire zinger wire was left in the patient, and the patient was sent for surgical extraction of the zinger in another hospital with thoracic surgery backup.The removal attempt was unsuccessful a part of the wire was teared off, and part of the wire remains between the posterolateral vein and the coronary sinus ostium.The patient is reported to be alive without further injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8226399
Report Number1220452-2019-00005
Device Sequence Number217169
Product Code DQX
UDI-Device Identifier20643169452668
UDI-Public20643169452668
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2019
Device Catalogue NumberZNGRMS180HJ
Device Lot NumberG16A02425
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;